Virginia, 2011High Wind in Virginia, February 19, 2011
February 19, 2011 · NWS LWX · 3 events in 3 counties and zones
A cold front passed through the area during the evening of the 18th. A strong pressure gradient between high pressure to the south and low pressure to the north resulted in high winds during the 19th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed through the area during the evening of the 18th. A strong pressure gradient between high pressure to the south and low pressure to the north resulted in high winds during the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 19, 12:03 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 19, 12:03 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 AM EST SAT FEB 19 2011
.SYNOPSIS...
BEHIND A COLD FRONT...HIGH PRESSURE BUILDS INTO THE AREA THROUGH
THE WEEKEND. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE
EASTERN STATES EARLY NEXT WEEK...WITH WELCOME RAIN ON
MONDAY...BEFORE CHANGING TO SNOW MONDAY NIGHT. HIGH PRESSURE THEN
THROUGH MID WEEK BEFORE THE NEXT TROUGH MOVES IN FROM THE WEST
LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SECOND UPDATE...
RED FLAG WARNING NOW IN EFFECT FOR THE OVERNIGHT HRS...W/ MANY
AREAS ALREADY MEETING CRITERIA AND WILL CONTINUE TO WELL INTO THE
DAYTIME HRS TODAY.
PREV UPDATE...A WIND ADVISORY IS NOW IN EFFECT FOR THE NRN HALF OF
THE CWA UNTIL THE HIGH WIND WARNING TAKES EFFECT /5 AM/. MID 30KT
GUSTS ALREADY APPEARING ACROSS THE POTOMAC RVR VLY SITES AND WILL
LIKELY CONTINUE INTO THE OVERNIGHT HRS.
FROM PREV DISC...
COLD FRONT WAS MOVING ACROSS THE CHESAPEAKE BAY REGION THIS
EVENING...WITH ANY ISOLATED SHOWERS ALONG IT FIZZLING OUT. SKIES
WERE CLEAR BEHIND THE FRONT...AND DEWPOINTS WERE DROPPING
PRECIPITOUSLY. IN ADDITION...WEST WINDS COULD LOCALLY GUST TO 40
OR 45 MPH IN SPOTS THIS EVENING BEFORE RELAXING A BIT FOR A TIME
OVERNIGHT.
MIXING WILL BECOME BETTER LATE AT NIGHT AND INTO SATURDAY MORNING AT
THE SAME TIME THAT 850 MB WINDS ASSOCIATED WITH A LOW LEVEL JET
INCREASE. THIS MEANS THAT WINDS WILL BE BACK ON THE UPSWING TOWARD
DAWN WHEN HIGH WIND WARNINGS AND WIND ADVISORIES GO INTO EFFECT.
WINDS COULD LEAD TO SOME DOWNED TREES AND POWER LINES DURING THE
DAY SATURDAY.
TO BE SURE...SATURDAY WILL BE COOLER THAN TODAY BUT WITH A
DOWNSLOPE FLOW THIS WILL OFFSET THE COLD ADVECTION SOME SO
TEMPERATURES WILL LIKELY BE ABOVE CLIMO.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
SATURDAY NIGHT...A STEEP SFC PRESSURE GRADIENT PERSISTS ACROSS THE
MID ATLANTIC AS THE UPPER TROUGH DEEPENS OFF THE ERN SEABOARD. GUSTS
OF STRONG ADVISORY CRITERIA /ABOUT 45 TO 55 MPH/ QUICKLY DROP OFF
LATE SATURDAY NIGHT /TO 20 TO 30 MPH/ FROM WEST TO EAST. MIN TEMPS
MID TO UPPER 20S WITH LOW LEVEL MIXING AND 925 MB TEMPS AROUND -5C.
SUNDAY...LLVL RIDGE FROM A HIGH EAST OF FL MOVES EAST ACROSS THE
CWA...NLY FLOW STILL GUSTING TO AROUND 25 MPH EAST...WITH SWLY FLOW
QUICKLY BUILDING IN FROM THE WEST. LOWER-MID LEVEL MOISTURE
CONVERGENCE ALONG A WARM FRONT EXTENDING ACROSS THE MIDWEST FROM A
DEVELOPING LOW OVER THE CENTRAL GREAT PLAINS WILL BRING A SWATH OF
RAIN INTO THE OHIO VALLEY AND POSSIBLY EAST ALONG THE MASON-DIXON
LINE BY THE LATE AFTERNOON. THE GULF OF MEXICO WILL BE WIDE OPEN IN
THIS PRESSURE PATTERN...PROVIDING AMPLE MOISTURE FOR THE REGION INTO
EARLY NEXT WEEK.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT THROUGH MONDAY...A LOW DESCENDING FROM HUDSON BAY WILL
FORCE THE CENTRAL PLAINS LOW TO SKIRT EAST ACROSS THE MIDWEST AND
NORTHERN MID ATLANTIC. THICK CLOUDS AND OFF AND ON CHANCES FOR RAIN
WILL KEEP MIN TEMPS IN THE UPPER 30S TO NEAR 40F SOUTH. A COLD FRONT
WILL CROSS THE CWA MONDAY AFTERNOON AS THE LOW MOVES SOUTH OF NEW
ENGLAND...SHIFTING THE SLY FLOW TO WLY. HOWEVER...A PERSISTENT
TROUGH AXIS STRETCHING BACK TO THE TN VLY WILL KEEP COLD...CANADIAN
AIR TO THE NW. THEREFORE...DOWNSLOPING FLOW WILL ALLOW TEMPERATURES
TO WARM NICELY...WITH 12Z GFS/ECMWF BOTH PICKING UP MAX TEMPERATURES
INTO THE 60S.
MONDAY NIGHT...THE LOW FROM HUDSON BAY WILL MOVE SOUTH ACROSS NEW
ENGLAND...DRAWING COLD AIR /AROUND -10C H85 TEMPS/ DOWN ACROSS THE
MID ATLANTIC. CONTINUED GULF MOISTURE CONVERGENCE WITH THE TROUGH
AXIS WILL PROVIDE RAIN...ESPECIALLY NORTHWEST MONDAY EVENING. AS THE
BOUNDARY SAGS SOUTH...RAPID COLUMN COOLING SHOULD ALLOW FOR A
CHANGEOVER TO SNOW AROUND MIDNIGHT BEFORE THE BOUNDARY/END OF PRECIP
MOVES SOUTH BY EARLY TUESDAY. WITH GROUND TEMPERATURES WARMING FROM
RECENT ABOVE NORMAL AIR TEMPERATURES...ANY SNOW LATE MONDAY
NIGHT...SHOULD END UP BEING SLUSHY ON THE GROUND. HOWEVER...AMPLE
MOISTURE AND GOOD LIFT SHOULD ALLOW FOR SOME HEAVY PRECIP RATES.
PLEASE PAY ATTENTION TO THIS MONDAY NIGHT SCENARIO OVER THE WEEKEND.
TUESDAY THROUGH THURSDAY...HIGH PRESSURE MOVES SOUTH ACROSS THE
REGION AGAIN. ANY SNOW TUESDAY MORNING SHOULD END RAPIDLY WITH
DOWNSLOPING FLOW. BELOW NORMAL TEMPS TUESDAY...THEN RETURN FLOW
BRING TEMPS BACK TO NORMAL /MID 40S MAX TEMPS/ FOR WEDNESDAY...THEN
ABOVE FOR THURSDAY.
THE UPPER TROUGH MOVES EAST INTO THE ERN CONUS FRIDAY IN A SCENARIO
SIMILAR TO EARLIER IN THE WEEK. CURRENT GUIDANCE SUGGESTS RAIN
FRIDAY...WITH PERHAPS A CHANGEOVER TO SNOW THAT NIGHT. STAY TUNED TO
THAT SCENARIO AS WELL.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
FRONT HAS MOVED ACROSS THE TERMINALS AND AN INITIAL SURGE OF 35 KT
MAY OCCUR THIS EVENING BEFORE RELAXING FOR A TIME OVERNIGHT. LOW
LEVEL JET WILL ALSO STRENGTHEN OVERNIGHT FOR A PERIOD OF LLWS
LATE...THEN A LARGE PORTION OF THIS WIND WILL BE ABLE TO MIX DOWN
DURING THE DAYTIME ON SATURDAY. A PERIOD OF SUSTAINED WINDS AOA 25
KT WITH GUSTS TO 50 KT CAN BE EXPECTED.
A STEEP SFC PRESSURE GRADIENT PERSISTS SATURDAY NIGHT ACROSS THE
MID ATLANTIC WITH NWLY WIND GUSTING TO 40 TO 45 KT BEFORE QUICKLY
DROPPING OFF LATE SATURDAY NIGHT /TO 20 TO 25 KT/ FROM WEST TO
EAST. HIGH PRESSURE MOVES ACROSS ON SUNDAY WITH MUCH QUIETER
WINDS. LIGHT RAIN CHANCES INCREASE FARTHER NORTH /ESP KMRB/ SUNDAY
AFTERNOON. CHANCES OF RAIN ACROSS THE AREA SUNDAY NIGHT AND MONDAY
BEFORE A SWATH OF RAIN MOVES IN MONDAY EVENING...CHANGING OVER TO
SNOW MONDAY NIGHT. HIGH PRESSURE/DRY TUESDAY THROUGH THURSDAY.
&&
.MARINE...
INITLAL SURGE MAY BRING 35 KT ACROSS THE NORTHERN BAY AND UPPER
TIDLA POTOMAC THIS EVENING...THEN THERE MAY BE A RELAXING PERIOD
OVERNIGHT BEFORE WINDS REALLY CRANK BACK UP SATURDAY MORNING.
STORM WARNING GOES INTO EFFECT AFTER DAWN FOR THE UPPER POTOMAC
AND NORTHERN BAY...WITH GALES ACROSS THE REST OF THE WATERS.
A STEEP SFC PRESSURE GRADIENT PERSISTS SATURDAY NIGHT ACROSS THE MID
ATLANTIC WITH NWLY GALES GUSTING TO 40 TO 45 KT BEFORE SLOWLY
DROPPING LATE IN THE NIGHT. SMALL CRAFT ADVISORY GUSTS PERSIST INTO
SUNDAY AFTERNOON BEFORE HIGH PRESSURE MOVES ACROSS SUNDAY EVENING.
SLY FLOW BEHIND THE HIGH SUNDAY NIGHT INTO MONDAY. WINDS INCREASE TO
SCA CRIT BY LATE SUNDAY NIGHT AND PERSIST THROUGH MONDAY AHEAD OF
THE NEXT SYSTEM THAT MOVES THROUGH MONDAY NIGHT. SCA AGAIN FOR NLY
WINDS TUESDAY BEHIND THE COLD FRONT. HIGH PRESSURE/TRANQUIL
WEDNESDAY BEFORE SLY FLOW PICKS UP AGAIN THURSDAY AHEAD OF THE NEXT
SYSTEM.
&&
.FIRE WEATHER...
SATURDAY ACROSS THE MID ATLC HAS AN ENHANCED RISK FOR FIRE DANGER
FROM STRONG GUSTY WINDS...LOW RHS AND LOW FUEL MOISTURES COMBINING
DURING THE DAYTIME HRS. WINDS WILL BE STRONG FOR MUCH OF THE
DAY...OUT OF THE WNW AT THE SFC. WND/RH/FUEL CRITERIA ALL MET...AND
FCST HAS BEEN CONSISTENT IN THAT REGARD FOR SVRL CYCLES. WITH THAT
IN MIND...AND AFTER COORD W/ FIRE AGENCIES...HV OPTED TO RAISE RED
FLAG WRNGS FOR ENTIRE CWFA ASIDE THE WRN SLOPES WHERE SNW STILL ON
THE GRND.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES WERE SET TODAY AT IAD AND DCA.
RECORD HIGH OF 75 WAS SET AT IAD...WHICH BREAKS THE OLD RECORD OF
73 SET IN 1981.
RECORD HIGH OF 77 WAS SET AT DCA...WHICH BREAKS THE OLD RECORD OF
76 SET IN 1981.
BWI DID NOT BREAK THE RECORD WHICH IS 75 FROM 1976. TODAYS HIGH
WAS 74.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING FROM 5 AM TO 9 PM EST SATURDAY FOR DCZ001.
RED FLAG WARNING UNTIL 9 PM EST SATURDAY FOR DCZ001.
WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR DCZ001.
MD...HIGH WIND WARNING FROM 5 AM TO 9 PM EST SATURDAY FOR
MDZ003>007-009>011-013-014-501-502.
RED FLAG WARNING UNTIL 9 PM EST SATURDAY FOR MDZ003>007-
009>011-013-014-502.
WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR MDZ003>007-009>011-
013-014-501-502.
RED FLAG WARNING FROM 9 AM TO 9 PM EST SATURDAY FOR MDZ016>018.
WIND ADVISORY FROM 5 AM TO 9 PM EST SATURDAY FOR MDZ016>018.
VA...HIGH WIND WARNING FROM 5 AM TO 9 PM EST SATURDAY FOR
VAZ025>031-036>040-042-051>054-501>504.
RED FLAG WARNING UNTIL 9 PM EST SATURDAY FOR VAZ025>031-
036>040-042-051>054-501-502-504.
WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR VAZ027-028-030-031-
042-052>054-501.
RED FLAG WARNING FROM 9 AM TO 9 PM EST SATURDAY FOR VAZ050-
055>057.
WIND ADVISORY FROM 5 AM TO 9 PM EST SATURDAY FOR VAZ050-
055>057.
WV...HIGH WIND WARNING FROM 5 AM TO 9 PM EST SATURDAY FOR
WVZ050>053-055-501>506.
RED FLAG WARNING UNTIL 9 PM EST SATURDAY FOR WVZ050>053-055-
502-504-506.
WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR WVZ050>053-055-
501>504.
MARINE...STORM WARNING FROM 5 AM TO 9 PM EST SATURDAY FOR ANZ530>532-
535-536-538>540.
GALE WARNING UNTIL 5 AM EST SATURDAY FOR ANZ530>532-535-536-
538>540.
GALE WARNING FROM 9 PM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT
FOR ANZ530>532-535-536-538>540.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR ANZ533-534-
537-541>543.
GALE WARNING FROM 5 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT
FOR ANZ533-534-537-541>543.
&&
UPDATE...GMS
PREV DISCUSSION...BPP/HTS/BAJHazardous weather outlook, Feb 19, 12:04 AM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1204 AM EST SAT FEB 19 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1204 AM EST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WIND ADVISORY IS NOW EFFECT FOR THE WASHINGTON AND BALTIMORE
AREA THROUGH 5 AM. AFTER 5 AM...A HIGH WIND WARNING GOES INTO
EFFECT FOR THE OUTLOOK AREA...EXCLUDING LOWER SOUTHERN MARYLAND
AND THE VIRGINIA PIEDMONT. FOR AREAS NOT IN A HIGH WIND
WARNING...A WIND ADVISORY HAS BEEN ISSUED FOR LATE SATURDAY NIGHT.
SEE WBCNPWLWX FOR FURTHER DETAILS.
A GALE WARNING IS NOW IN EFFECT FOR THE MIDDLE AND UPPER PORTIONS
OF THE TIDAL POTOMAC AND THE MIDDLE AND UPPER PORTIONS OF THE
MARYLAND CHESAPEAKE BAY. LATE TONIGHT...THIS GALE WARNING WILL BE
UPGRADED TO A STORM WARNING. FOR THE REMAINDER OF THE WATERS...A
SMALL CRAFT ADVISORY IS IN EFFECT. THIS ADVISORY WILL BE UPGRADED
TO A GALE WARNING LATE TONIGHT.
A RED FLAG WARNING IN EFFECT OVERNIGHT. DRY CONDITIONS AND HIGH
WINDS WILL COMBINE TO CREATE AN ENHANCED FIRE WEATHER THREAT. SEE
WBCRFWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING CONTINUES SATURDAY FOR MOST OF THE OUTLOOK
AREA...WITH THE REMAINING AREAS IN A WIND ADVISORY SATURDAY. SEE
WBCNPWLWX FOR FURTHER DETAILS.
A RED FLAG WARNING CONTINUES FOR MUCH OF THE DAY ON SATURDAY. DRY
CONDITIONS AND HIGH WINDS WILL COMBINE TO CREATE AN ENHANCED FIRE
WEATHER THREAT. SEE WBCRFWLWX FOR FURTHER DETAILS.
A STORM WARNING CONTINUES THROUGH SATURDAY FOR THE MIDDLE AND
UPPER PORTIONS OF THE TIDAL POTOMAC RIVER AND FOR THE MIDDLE AND
UPPER PORTIONS OF THE MARYLAND CHESAPEAKE BAY. A GALE WARNING HAS
BEEN EXTENDED UNTIL MIDNIGHT SATURDAY FOR ALL OF THE WATERS. A
SMALL CRAFT ADVISORY IS EXPECTED TO BE NEEDED THROUGH SATURDAY
NIGHT...AND MAY NEED TO BE CONTINUED INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE
REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1204 AM EST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE AREA MAINLY TO THE NORTH OF
THE I-66 CORRIDOR TO THE MASON-DIXON LINE THROUGH 5 AM. AFTER 5
AM...A HIGH WIND WARNING GOES INTO EFFECT FOR THE OUTLOOK
AREA...EXCLUDING ORANGE COUNTY WHERE A WIND ADVISORY HAS BEEN
ISSUED. SEE WBCNPWLWX FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING CONTINUES FOR MOST OF THE OUTLOOK AREA THROUGH
THE EARLY EVENING ON SATURDAY. FOR ORANGE COUNTY A WIND ADVISORY
REMAINS IN EFFECT THROUGH EARLY SATURDAY EVENING.
A RED FLAG WARNING HAS BEEN ISSUED EFFECTIVE SATURDAY FOR MUCH OF
MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND
NORTHERN VIRGINIA. DRY CONDITIONS AND HIGH WINDS WILL COMBINE TO
CREATE AN ENHANCED FIRE WEATHER THREAT. SEE WBCRFWLWX FOR FURTHER
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE
REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Special weather statement, Feb 18, 9:14 PM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
914 PM EST FRI FEB 18 2011
MDZ003>005-009-010-VAZ028-031-042-WVZ051>053-190500-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-FREDERICK VA-
CLARKE-LOUDOUN-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...WINCHESTER...LEESBURG...MARTINSBURG...
CHARLES TOWN
914 PM EST FRI FEB 18 2011
...GUSTY WINDS THIS EVENING...
WESTERLY WINDS OF 15 TO 25 MPH WILL GUST UP TO AROUND 40 MPH
ACROSS PORTIONS OF NORTH CENTRAL MARYLAND...NORTHERN VIRGINIA AND
EASTERN WEST VIRGINIA THIS EVENING. THIS INCLUDES LOCATIONS SUCH
AS HAGERSTOWN...MARTINSBURG...WINCHESTER...FREDERICK...WESTMINSTER AND
LEESBURG. THESE WIND GUSTS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. THESE GUSTS COULD ALSO BRING DOWN SOME
TREE LIMBS.
WINDS MAY RELAX A LITTLE AFTER MIDNIGHT...BUT ARE EXPECTED TO
PICK UP AGAIN CLOSE TO SUNRISE. A HIGH WIND WARNING IS IN EFFECT
BEGINNING AT 5 AM SATURDAY FOR WIND GUSTS UP TO 60 MPH.
High Wind, Rappahannock
- When
- February 19, 3:00 AM EST to 11:24 AM EST
- Where
- Rappahannock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Multiple trees were down across Flint Hill.
High Wind, Nelson
- When
- February 19, 7:15 AM EST
- Where
- Nelson forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
A wind gust of 71 mph was measured at Wintergreen.
High Wind, Arlington
- When
- February 19, 7:49 AM EST to 3:59 PM EST
- Where
- Arlington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Power lines were down in Cherrydale.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286196, 286198, 286197.